Home Forums General Discussion 18 Months on Mino and now dizzy and light headed??

Tagged: ,

This topic contains 2 replies, has 2 voices, and was last updated by  Airen 11 months, 3 weeks ago.

Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #457341
    Airen
    Participant

    Good Morning,

    I have been on mino (generic watson) for over 18 months now…doing very well on it and well on my way to remission! BUT I have recently been experiencing dizzy and lightheadedness. It is mostly in the mornings and lasts a few hours. There have been some changes to my meds BUT the dizzy and lightheadedness started before the changes. I am down to 1 mg prednisone and recently changed my thyroid med from synthroid (for 7 years) to nature-throid. Looking for some thoughts on why so dizzy?? I know that is a major possible side effect for mino but I never had issues with it in the 18 months I have been on it. Do you think the pred was masking some of those side effects and they are breaking through now that I am coming off? I am fine when I first wake up and hits me about 1-2 hours later and then lasts for 1-2 hours then I am fine for the rest of the day. Also, I take my mino at 9 am but the dizziness starts around 8 am.

    Diagnosed with RA in October 2014, pain started in February 2014
    Started AP in June 2015
    Taking daily: 32.5 mg WP thyroid 6 am, 100 mg mino 9 am, 16.25 mg WP thyroid 2 pm, B Complex for MTHFR mutation 3 pm, Multivitamin 3pm, 100 bil powdered probiotics 6 pm, 5-8,000 iu Vit D 6 pm, 100 mg mino 9 pm

    #457342
    Maz
    Keymaster

    Nature-throid contains both T4 and T3. T3 is the active thyroid hormone and can produce dizziness and lightheadedness. I also find that any dose change of my thyroid meds sends me into a tailspin until my body adjusts to the new dose.

    You said the symptoms started before your thyroid med change, but thyroid meds can worsen those kinds of symptoms. What time of day do you take Nature-Thyroid? You might note a pattern….the T3 component is swift-acting, so can kick in within half an hour. Some folks do great on natural thyroid preparations, but others get tired and wired, dizzy, lightheaded, higher BP, etc. Electrolyte balance can change, too.

    How does your BP look, Airen? Any cold, flu or sinus infections lately?

    The last few mgs of pred reduction can be really hard going, too. Cortisol levels and thyroid hormone levels are inextricably intertwined, so my fellow patient two cents is that these symptoms are a combo of both endocrine glands finding new balance, but always worth cross checking such symptoms with the doc.

    Severe, swift onset RA as a result of Lyme disease
    Current Meds: Biaxin (500mg BID), Tetracycline (500mg BID), Tirosint (88mcg), Liothyronine (10 mcg), Compounded Liposomal Artemisinin, LDN (3mg), Topical Progesterone,
    Current Supps: Curcumin, Bovine Colostrum, ALA. NAC, Milk Thistle, Super Liquid Folate/B12/B-Complex, Probiotics, Vit D3
    Supportive Measures: IV Myer's Cocktails, IV Glutathione, FIR Sauna, Gluten-free diet, Gym.

    #457344
    Airen
    Participant

    Thanks for the reply Maz! Yes, the dizzy and lightheaded feeling definitely seems to come on about 2 hours after taking my nature-throid. They have really been noticeable after starting this new med though. This must be it along with lowering prednisone and adrenals waking up. BP has always been very good but don’t know what it is on this particular med.

    I suppose I should stick with it all and see how I do in the next few weeks/months and hopefully my body will adjust.

    Diagnosed with RA in October 2014, pain started in February 2014
    Started AP in June 2015
    Taking daily: 32.5 mg WP thyroid 6 am, 100 mg mino 9 am, 16.25 mg WP thyroid 2 pm, B Complex for MTHFR mutation 3 pm, Multivitamin 3pm, 100 bil powdered probiotics 6 pm, 5-8,000 iu Vit D 6 pm, 100 mg mino 9 pm

Viewing 3 posts - 1 through 3 (of 3 total)

You must be logged in to reply to this topic.